DENNIS J. SELKOE, M.D.; CARL B. LAUTER, M.D.; STEPHEN R. STEINMULLER, M.D.
To the editor: A few days before Halloween a young woman laboratory technologist was admitted to the Hospital of the University of Pennsylvania with complaints of hematuria, abdominal pain, nausea, vomiting, and a history of a previous diagnosis of systemic lupus erythematosus. She described hospitalization in Manchester, England, during which a renal biopsy was made and the diagnosis of lupus nephritis established. She listed among her medications dexamethasone and parenteral pentazocine (Talwin®) which she injected at home. Her physical examination was essentially normal, and hematuria, although present on all voided urines, was not detected on two catheterized specimens.
Learn more about subscription options.
Register Now for a free account.
SELKOE DJ, LAUTER CB, STEINMULLER SR. Munchausen Syndrome—SLE. Ann Intern Med. 1970;72:284. doi: 10.7326/0003-4819-72-2-284_1
Download citation file:
Published: Ann Intern Med. 1970;72(2):284.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only